Mississippi, 2006

Damaging Wind in Mississippi, July 19, 2006

July 19, 2006 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 19, 2:15 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 19, 2:15 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT WED JUL 19 2006

.DISCUSSION...ACTIVE AFTERNOON ONGOING AS ANTICIPATED. THE WORST OF
THE ACTIVITY WILL CONTINUE ALONG AND SOUTH OF I-20 AS BOUNDARIES
COLLIDE. THE REAL UNTAPPED AREA IS ALONG AND W OF THE MS RIVER AND
THAT AREA WILL GET THEIR TURN BEFORE THE NIGHT IS OUT AS BOUNDARIES
ARE HEADING THAT WAY ALONG WITH STORM PROPAGATION. HAIL...SIG WIND
GUSTS AND TONS OF LIGHTING WILL CONTINUE TO BE THE MAIN CONCERN
THROUGH 7-8 PM.

AS FAR HEAT ADV GOES...WILL JUST LET IT RIDE AS IT WILL EXPIRE AT 7
PM. THU WILL BE ANOTHER HOT DAY WITH SIMILAR TYPE HIGH TEMPS THAT WE
HAVE BEEN SEEING. THE BIG DIFFERENCE ON THU FROM TODAY IS THAT WE
SHOULD MIX DOWN SOME DRIER AIR AND THE SFC DEWPTS WILL FALL TO 67-69
DEGREES WHICH WILL KEEP HEAT INDEX VALUES BETWEEN 100-105. THIS WILL
FALL SHORT OF ADV CRITERIA AND WILL NOT EXTEND INTO THU.

ON THU...CONVECTION SHOULD BE SUBSTANTIALLY LESS THAN TODAY AS THERE
WILL BE LESS INSTABILITY AND LESS FAVORABLE LIFT. TO START...MID
LEVEL TEMPS WILL BE A TAD WARMER AND THE UPPER JET WILL DIRECTLY
OVER THE CWA WHICH IS UNFAVORABLE. GUIDANCE POPS ARE RATHER LOW AND
WILL FOLLOW. THE NEXT ISSUE WILL BE HOW HOT WILL THE AREA GET ON
THU. FOLLOWING PERSISTENCE...WILL CONTINUE WITH THE N HALF 97-101
AND S HALF 95-98. AS MENTIONED ABOVE...LOWER RH VALUES WILL RESULT
IN SLIGHTLY LOWER HEAT INDEX VALUES AND NO ADV IS EXPECTED.  /CME/

FRIDAY THROUGH WEDNESDAY...ON FRIDAY THE GFS/EURO AND THE NAM
INDICATE THAT THE RIDGE OVER THE PLAINS WILL BEGIN TO LOSE ITS GRIP
OVER THE ARKLAMISS AS IT BEGINS TO SHIFT WEST THE TROUGH SWINGING
DOWN OVER THE OHIO VALLEY DEEPENS OVER THE EAST. THE LATEST RUN OF
THE GFS IS A LITTLE FASTER WITH THE BOUNDARY ON SATURDAY...BUT THERE
COULD BE SOME FEEDBACK ISSUES. THE NAM IS A LITTLE SLOWER WITH THE
FRONT...BUT IT SHOULD PUSH THROUGH THE AREA DURING THE AFTERNOON
HOURS. PWATS WILL BE ABOVE 2 INCHES ACROSS MOST OF THE AREA AND WITH
THE FOCUS OF THE BOUNDARY...SATURDAY CONTINUES TO LOOK LIKE THE BEST
CHANCE OF WIDESPREAD RAINS WE HAVE HAD IN A WHILE. THE SEVERE
POTENTIAL FOR SATURDAY LOOKS A LITTLE LOWER THAN PREVIOUS RUNS WITH
SBCAPES OF LESS THAN A 1000 J/KG...MID LEVEL LAPSE RATES OF NEAR 5.5
C/KM AND A K-INDEX OF NEAR 35. WENT SLIGHTLY ABOVE POP GUIDANCE NEAR
THE I-2O CORRIDOR OVER CENTRAL MISSISSIPPI WERE THE BEST POTENTIAL
FOR RAIN LOOKS...BUT WENT WITH ELSEWHERE FOR SATURDAY. ALSO WENT
ABOVE GUIDANCE FOR THE SOUTH IN THE EVENING AS THE FRONT PUSHES
SOUTH INTO SOUTHERN MISSISSIPPI DURING THE EVENING.

THE LATEST COUPLE OF GFS RUNS PUSH THE BOUNDARY TO THE SOUTH OF THE
AREA AND BRING IN MUCH DRYER AIR. BY SUNDAY A SURFACE HIGH/RIDGE
LOCATED OVER THE OHIO VALLEY WILL BEGIN TO BUILD ACROSS THE
ARKLAMISS AND THIS SHOULD HOLD THROUGH MONDAY. THE HIGH WILL SHIFT
TO THE EAST COAST ON TUESDAY AND ONCE AGAIN THE AREA WILL BEGIN TO
HAVE MORE SOUTHEASTERLY FLOW WITH PWATS ABOVE 2 INCHES ACROSS MOST
OF THE AREA.

WITH THE DRYER SOLUTION OF THE GFS WILL CUT BELOW 00Z GUIDANCE AND
GO WITH 12Z GUIDANCE WHICH IS MUCH DRYER FOR SUNDAY THROUGH MONDAY
NIGHT...BUT WENT WITH 00Z GUIDANCE FROM TUESDAY INTO WEDNESDAY.

AS FAR AS TEMPERATURES GO GUIDANCE HAS PERSISTENTLY BEEN TO LOW FOR
HIGHS ACROSS THE ARKLAMISS AND THIS TREND LOOKS TO HAVE CONTINUED.
850MB TEMPERATURES LOOK TO REMAIN IN THE LOW 20S ACROSS THE AREA AND
THIS TRANSLATES TO THE UPPER 90S AT LEAST THROUGH FRIDAY...SO WILL
CONTINUE TO INCREASE WELL ABOVE GUIDANCE FOR AFTERNOON HIGHS THROUGH
FRIDAY. WILL STICK A LITTLE CLOSER TO GUIDANCE FOR THE REMAINDER OF
THE PERIOD...BUT WILL STILL CONTINUE TO INCREASE A GENERAL 1 TO 2
DEGREES. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  99  73  99 /  21  16   7  15
MERIDIAN      72 100  73  99 /  37  24   6  12
VICKSBURG     73  99  73  99 /  18   7   5  15
HATTIESBURG   74  98  73  95 /  25  31  16  29
NATCHEZ       74  95  74  95 /  21  24   9  34
GREENVILLE    73 101  74 100 /  10   5   4  11
GREENWOOD     73 100  74 100 /  10   5   5  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-MSZ019-
     MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
     MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
     MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
     MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
     MSZ057-MSZ058.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ025.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-ARZ075.

&&

SHORT TERM: CME
LONG  TERM: 15
Hazardous weather outlook, Jul 19, 8:01 AM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
901 AM CDT WED JUL 19 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201401-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
901 AM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY WITH
A BIT MORE COVERAGE THAN YESTERDAY. THIS WILL RESULT IN SCATTERED
SEVERE STORMS GENERALLY SOUTH AND WEST OF A LINE FROM VICKSBURG
TO RALEIGH TO COLLINS. ELSEWHERE...ISOLATED SEVERE STORMS WILL BE
POSSIBLE. THE MAIN RISK FROM THESE STORMS WILL BE DEADLY
LIGHTING...SMALL HAIL AND DAMAGING WIND GUSTS BETWEEN 60 AND 70
MPH. MOST OF THE ACTIVITY WILL OCCUR BETWEEN 1 AND 8 PM WITH THE
STORMS GENERALLY MOVING TO THE SOUTHWEST.

THE MAIN CULPRIT IN THIS INCREASED SEVERE ACTIVITY WILL BE THE
COMBINATION OF VERY HOT SURFACE CONDITIONS...INCREASING LOW LEVEL
MOISTURE AND COOLER TEMPERATURES ALOFT. THIS IS LEADING TO STEEP
LAPSE RATES AND HIGH LEVELS OF INSTABILITY. THE DISTURBANCE THAT
WILL HELP TRIGGER THE AFTERNOON STORMS WILL BE QUITE POTENT FOR
THIS TIME OF YEAR AND WILL BRING WITH IT FASTER WINDS ALOFT WHICH
WILL HELP ORGANIZE THE STORMS AND ALLOW THEM TO BECOME STRONGER
THAN USUAL.

...SEASONAL THREATS...
EXPECT HEAT INDEX VALUES TO RANGE FROM 103 TO 108 DEGREES TODAY
ACROSS THE ENTIRE ARKLAMISS REGION. DUE TO THIS...A HEAT ADVISORY
HAS BEEN ISSUED FOR WEDNESDAY.

A HEAT INDEX OF 105 IS THE VALUE WHERE THE BODY CAN BEGIN TO
SUCCUMB TO HEAT-RELATED HEALTH PROBLEMS.

PERSONS VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID HEAT
RELATED ILLNESSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...THURSDAY AND FRIDAY...
THE HOT CONDITIONS WILL PERSIST THROUGH FRIDAY WITH THE AREA
REACHING 96 TO 100 DEGREES EACH DAY. PLENTY OF HEAT COMBINED WITH
THE RELATIVE HUMIDITIES WILL LEAD TO HEAT INDEX VALUES FROM 100
TO 107. IF THESE CONDITIONS HOLD...HEAT ADVISORIES WILL LIKELY BE
EXTENDED FOR SOME LOCATIONS UNTIL THE WEEKEND.

...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY...
A MOIST UNSTABLE AIRMASS WILL BE IN PLACE SATURDAY AS A FRONTAL
BOUNDARY AND UPPER LEVEL DISTURBANCE PLOW SOUTH EASTWARD INTO THE
REGION SETTING OFF SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS
WILL BE ON THE STRONG TO SEVERE SIDE DEPENDING ON THE EXACT
TIMING AND POSITION OF THE FRONT. THE FRONT SHOULD SETTLE NEAR
THE GULF COAST BY EARLY NEXT WEEK. CHECK LATER FORECASTS FOR
ADDITIONAL INFORMATION ON THE SEVERE POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED FOR TODAY OR AT SOME POINT ON
SATURDAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 19, 2:48 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND GST     HATTIESBURG             31.27N 89.26W
07/19/2006  M60 MPH          FORREST            MS   ASOS

            52 KNOT WIND AT HATTIESBURG CHAIN MUNI AIRPORT...KHBG

&&

GERARD
Local storm report, Jul 19, 2:49 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             3 S DOWNTOWN JACKSON    32.25N 90.19W
07/19/2006  E0.75 INCH       RANKIN             MS   EMERGENCY MNGR

            ESTIMATED PENNY SIZE HAIL WAS REPORTED AT CMMC HOSPITAL
            IN SOUTH JACKSON, MS.

0250 PM     TSTM WND DMG     3 S RAYMOND             32.22N 90.42W
07/19/2006                   HINDS              MS   EMERGENCY MNGR

            SCATTERED TREES DOWN THROUGHOUT HINDS COUNTY

0330 PM     TSTM WND DMG     3 S DOWNTOWN JACKSON    32.25N 90.19W
07/19/2006                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN IN SOUTH JACKSON, MS.

&&

JFAIRLY
Special weather statement, Jul 19, 2:50 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT WED JUL 19 2006

LAZ023>026-MSZ059-060-192150-
TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-JEFFERSON MS-ADAMS
MS-350 PM CDT WED JUL 19 2006

...STRONG TO SEVERE THUNDERSTORMS LIKELY ACROSS SOUTHWEST
MISSISSIPPI AND EAST CENTRAL LOUISIANA THIS AFTERNOON...

...DAMAGING WINDS TO 70 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HAIL TO THE SIZE OF QUARTERS ARE THE PRIMARY SEVERE
WEATHER THREATS...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS FROM GRAND GULF...TO
ROXIE...TO CROSBIE...MOVING WEST AT 15 MPH.

THESE STORMS WILL BE NEAR...
NATCHEZ BY 410 PM
VIDALIA BY 415 PM
HARRISONBURG AND JONESVILLE BY 510 PM

PEOPLE IN THESE AREAS SHOULD BE PREPARED TO MOVE INDOORS TO A PLACE
OF SAFETY SHOULD THREATENING WEATHER APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

AEG
Special weather statement, Jul 19, 2:50 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO IN HEADER
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT WED JUL 19 2006

LAZ023>026-MSZ059-060-192150-
TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-JEFFERSON MS-ADAMS
MS-
350 PM CDT WED JUL 19 2006

...STRONG TO SEVERE THUNDERSTORMS LIKELY ACROSS SOUTHWEST
MISSISSIPPI AND EAST CENTRAL LOUISIANA THIS AFTERNOON...

...DAMAGING WINDS TO 70 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HAIL TO THE SIZE OF QUARTERS ARE THE PRIMARY SEVERE
WEATHER THREATS...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS FROM GRAND GULF...TO
ROXIE...TO CROSBIE...MOVING WEST AT 15 MPH.

THESE STORMS WILL BE NEAR...
NATCHEZ BY 410 PM
VIDALIA BY 415 PM
HARRISONBURG AND JONESVILLE BY 510 PM

PEOPLE IN THESE AREAS SHOULD BE PREPARED TO MOVE INDOORS TO A PLACE
OF SAFETY SHOULD THREATENING WEATHER APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

AEG
Local storm report, Jul 19, 2:52 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TSTM WND DMG     UNION CHURCH            31.68N 90.78W
07/19/2006                   JEFFERSON          MS   EMERGENCY MNGR

            SEVERAL TREES DOWN NEAR THE INTERSECTION OF HWY 28E AND
            550.

&&

BYRD
Local storm report, Jul 19, 3:19 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             BRANDON                 32.28N 90.00W
07/19/2006  E0.75 INCH       RANKIN             MS   PUBLIC

            ESTIMATED PENNY SIZE HAIL REPORTED IN BRANDON,MS.

0135 PM     HAIL             5 NW TERRY              32.15N 90.36W
07/19/2006  E0.50 INCH       HINDS              MS   LAW ENFORCEMENT

            ESTIMATED DIME SIZED HAIL WAS REPORTED 5 MILES NORTHWEST
            OF TERRY, MS.

0135 PM     HAIL             BRANDON                 32.28N 90.00W
07/19/2006  E0.50 INCH       RANKIN             MS   PUBLIC

            ESTIMATED DIME SIZED HAIL WAS REPORTED NEAR THE
            CROSSGATES AREA OF BRANDON, MS.

0145 PM     TSTM WND DMG     10 W COLUMBIA           31.26N 90.00W
07/19/2006                   MARION             MS   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN 10 MILES SW OF COLUMBIA. TREE
            CAUGHT ON FIRE AS A RESULT OF THE DOWNED POWER LINE.

0145 PM     HAIL             5 NW TERRY              32.15N 90.36W
07/19/2006  E0.50 INCH       HINDS              MS   STORM CHASER

            ESTIMATED HALF INCH HAIL 5 MILES NORTHWEST OF TERRY, MS.

0150 PM     TSTM WND DMG     4 N CRYSTAL SPRINGS     32.05N 90.36W
07/19/2006                   COPIAH             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN ON RHYMES RD.

0155 PM     HAIL             BROOKHAVEN              31.58N 90.45W
07/19/2006  E1.00 INCH       LINCOLN            MS   PUBLIC

            ESTIMATED QUARTER SIZED HAIL IN BROOKHAVEN, MS.

0220 PM     HAIL             HAZLEHURST              31.86N 90.39W
07/19/2006  E1.00 INCH       COPIAH             MS   PUBLIC

            ESTIMATED QUARTER SIZE HAIL REPORTED IN HAZLEHURST, MS.

0230 PM     HAIL             3 S DOWNTOWN JACKSON    32.25N 90.19W
07/19/2006  E0.75 INCH       RANKIN             MS   EMERGENCY MNGR

            ESTIMATED PENNY SIZE HAIL WAS REPORTED AT CMMC HOSPITAL
            IN SOUTH JACKSON, MS.

0235 PM     TSTM WND GST     3 NW DOWNTOWN JACKSON   32.33N 90.22W
07/19/2006  M60.00 MPH       HINDS              MS   ASOS

            52 KNOT PEAK WIND AT HAWKINS FIELD ASOS...KHKS

0246 PM     HAIL             6 W BROOKHAVEN          31.58N 90.55W
07/19/2006  E0.88 INCH       LINCOLN            MS   EMERGENCY MNGR

            ESTIMATED NICKEL SIZE HAIL REPORTED 6 MILES WEST OF
            BROOKHAVEN, MS.

0250 PM     TSTM WND DMG     3 S RAYMOND             32.22N 90.42W
07/19/2006                   HINDS              MS   EMERGENCY MNGR

            SCATTERED TREES DOWN THROUGHOUT HINDS COUNTY

0315 PM     TSTM WND DMG     QUITMAN                 32.04N 88.72W
07/19/2006                   CLARKE             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN AROUND THE CITY.

0330 PM     TSTM WND DMG     3 S DOWNTOWN JACKSON    32.25N 90.19W
07/19/2006                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN IN SOUTH JACKSON, MS.

0331 PM     TSTM WND DMG     UNION CHURCH            31.68N 90.78W
07/19/2006                   JEFFERSON          MS   EMERGENCY MNGR

            SEVERAL TREES DOWN NEAR THE INTERSECTION OF HWY 28E AND
            550.

0337 PM     TSTM WND GST     HATTIESBURG             31.27N 89.26W
07/19/2006  M60.00 MPH       FORREST            MS   ASOS

            52 KNOT WIND AT HATTIESBURG CHAIN MUNI AIRPORT...KHBG

&&

BYRD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Adams

When
July 19, 3:20 PM CST to 3:25 PM CST
Where
Adams County, Natchez
Measured
55 kt (63 mph) estimated gust
Property damage
$75,000
Reported by
EMERGENCY MANAGER
Coordinates
31.567, -91.400

Several trees were blown down around the city along with some power lines. Six large oak trees were blown down in the city park. One tree fell on a car and another on a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523427.